You are working at your company’s open day event where there are multiple corporate clients and visitors reviewing products and services. As the workplace First Aider, you have been positioned by the first aid room in case you are required to provide help. As you are taking a sip of coffee, a woman and man approach you with panicked expressions. The woman is red in the face and making hoarse sounds when she breathes in.
The man explains his colleague is severely allergic to shellfish, and they did not realize that one of the canapes being served had crab in it. You open the door to the first aid room and usher them in.
0 of 12 Questions completed
You have already completed the quiz before. Hence you can not start it again.
Quiz is loading…
You must sign in or sign up to start the quiz.
You must first complete the following:
0 of 12 Questions answered correctly
Time has elapsed
You have reached 0 of 0 point(s), (0)
Earned Point(s): 0 of 0, (0)
0 Essay(s) Pending (Possible Point(s): 0)
Well done on completing the quiz. You need to score 70% or more in order to get a certificate. When you pass your quiz remember to download your certificate as proof of completing this quiz. Try and score as high as possible to show your knowledge on this subject.
The woman sits down, and in the light, you can see there is swelling around her lips. The hoarseness during breathing is much clearer now in the room with the door closed. What do you need to arrange quickly
You alert your colleagues, and they call 999. The patient is starting to struggle breathing. She indicates to her bag, and you see she has multiple EpiPens. You pass one to her, but she seems too flustered to work it, and passes it back to you. For the device to work, what must you often do to make the device ‘live’
If in doubt, the information of how to use the device is commonly shown on the device itself, True or False
The device is now live with the top cap removed. What landmark should you aim for to administer the device
What tissue does the medication get injected into
What is the medication present in EpiPens which help reverse the effects of an allergic reaction
You administer the medication and make a note of the time. The patient is still struggling to get air in, and you see her lips are turning blue. She starts to lose consciousness. What should you do
You place the patient in the recovery position, this helps a little with the airway. You can see she is becoming pale, and her level of consciousness is reducing. What can you do to try and better circulation
You raise the legs while keeping her on her side. This helps keep the patient awake a little longer. You keep reviewing the patient, but she is getting worse. What further actions can you take
You look at the second EpiPen and review the instructions. You see enough time has passed that you can give a second dose. Can you administer it in the same place
You give the second dose and continue to monitor the patient. Her breathing starts to ease, and you notice the swelling reduces a little around her mouth. You can hear sirens approaching the building. What should you do with the patient until Ambulance staff arrive (3 answers)
The Ambulance staff arrive and take over the patients’ care. You give them a handover of the events, what do you tell them